Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

August 5, 2019Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 5, 2019, 4:21 PM EDT for Orange County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2019, 4:21 PM EDT (20:21 UTC)
Expired
Aug 5, 2019, 5:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WWUS82 KMLB 052021
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT Mon Aug 5 2019
 
FLZ045-053-052100-
Osceola FL-Orange FL-
421 PM EDT Mon Aug 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 500 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Celebration, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2850 8149 2852 8124 2824 8127 2823 8154
      2826 8156 2826 8166 2832 8166
TIME...MOT...LOC 2020Z 271DEG 12KT 2837 8151 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:30 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 5, 3:30 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
330 PM EDT Mon Aug 5 2019

.DISCUSSION...

Currently/Tonight...
Early morning convection over the SW peninsula pushed out a mid/upr
lvl debris cloud acrs central FL that has somewhat muted convection
over the Space Coast and Orlando Metroplex. To the north and south,
however, storms have been quite active. Sct convection firing along
the west coast sea breeze will work its way east thru the remainder
of the aftn, with the strongest activity expected east of a line
from Cape Canaveral to Lake-O. Storms should burn out the available
energy shortly aft sunset...will carry a pre-first pd in the ZFP
with precip ending by 02Z. Min temps in the M70s will be 2-4F abv
avg.

Tue-Wed...
Stagnant wet WX pattern to continue through midweek as a deep lyr
troffing pattern over the SE CONUS keeps the Bermuda Ridge axis
pinned over the FL Straits. Interaction between these two features
will maintain a steady SW flow thru the H100-H50 lyr that will
concentrate diurnal convection on the east half of the peninsula.

A mid lvl dry slot over the north FL Peninsula will break down as it
is pressed by deep moisture over the south half of FL working its
way north, and deep moisture pooling within a weak frontal boundary
over the FL/GA/AL border working its way South. Fcst PWats remain
largely in the 2.00"-2.25" range, which lands in the 90th percentile
for early Aug. Upstream, mid lvl vort fields over the GOMex are
unimpressive, but H70 temps arnd 9C and H50 temps will yield lapse
rates arnd 6.0C/KM. Aloft, upr lvl divergence will diminish as a 40-
50KT jet streak lifts away from central FL.

Likely PoPs areawide (60-70pct) with highest coverage over the
Space/Treasure Coasts and Lake-O region. Precip largely driven by
diurnal heating with max activity id-late aftn...lingering thru mid
m following max diurnal heating. Heavy will continue to be the
primary concern given the precip coverage over the past several
days. However, the as the slightly cooler air upstream filters into
the state, storm potential will increase with strong wind gusts and
fqnt ltg re-entering the WX picture.

Max/Min temps at or slightly abv avg for early Aug with aftn
readings in the L/M90s...mrng min temps in the M70s.

Thu-Sun...(prev disc)
Upper trough lifts out to the NE and allows ridge of high pressure
over TX to nose in from the Gulf of Mexico toward FL. This should
produce some warming aloft and a lowering of PoPs back toward
climatology. Both ECMWF and GFS MOS guidance show Fri as the driest
day with 30 percent rain chance, increasing to 40 percent Sat and 50
percent Sunday.

&&

.AVIATION...
Highest coverage of showers and storms expected to be along the
coast from MLB-SUA again through the early evening hours. Carrying
thunder in the TAFs through early evening and then VCSH until 01Z
this evening for any lingering debris rain or showers. For the
interior terminals, coverage is not forecast to be high enough to
warrant TEMPO inclusion at this time, but some short-fused TEMPO
groups may have to be added later on.  VFR conditions overnight
through the remainder of the TAF period.

&&

.MARINE...
Tonight...Ridge axis across south FL will generate a light to gentle
southerly breeze, S/SE thru mid evng, veering to W/SW around
midnight as the land breeze dvlps. Seas generally 2-3FT except 1-2FT
over the nearshore Treasure Coast waters. Thru mid evng, nmrs
shras/tsras moving offshore south of Cape Canaveral...sct shra/tsras
moving off Volusia Co.

Tue-Fri...Little change thru the week as troffing over the SE keeps
the Atlc ridge pinned over south FL/FL Straits. A gentle to moderate
srly breeze will prevail, shifting from W/SW to S/SE each aftn and
back again each night with the sea breeze/land breeze circulation.
North of Sebastian Inlet, seas 2-3FT...up to 4FT in the Gulf Stream;
South of Sebastian Inlet, seas 1-2FT...up to 3FT in the Gulf Stream.

&&

.HYDROLOGY...
The St Johns River near Astor is forecast to remain in Action Stage
(but below Flood Stage) all this week with only small fluctuations
around 2.1 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  91  74  90 /  30  70  40  60
MCO  76  92  75  91 /  20  60  30  60
MLB  75  88  75  88 /  30  70  40  70
VRB  75  88  75  88 /  30  70  40  70
LEE  76  91  75  90 /  20  60  30  60
SFB  76  92  74  91 /  20  60  30  60
ORL  76  92  75  91 /  20  60  30  60
FPR  75  87  74  88 /  30  70  40  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Bragaw/Glitto/Combs
Hazardous weather outlook, Aug 5, 11:00 AM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1100 AM EDT Mon Aug 5 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1100 AM EDT Mon Aug 5 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered thunderstorms will develop across the interior late this
morning and early this afternoon and will move east-northeast at
15 mph. Highest coverage of thunderstorms will be south of Orlando
today with numerous showers and storms expected along the
Treasure Coast later this afternoon. Thunderstorms will be capable
of producing dangerous lightning strikes, gusty winds up to 45
mph and torrential downpours.

.FLOOD IMPACT...
Scattered to numerous showers and storms this afternoon will
produce local heavy rainfall across east central Florida, with
highest rain amounts expected along the Treasure Coast and near
Lake Okeechobee. Areas in coastal Indian River, St Lucie and
Martin counties that have seen multiple rounds of heavy rainfall
over the last several days will be the most vunerable to
localized flooding, with potential rain amounts over 3 inches.

.RIP CURRENT IMPACT...
A long period background swell will combine with a strong
astronomical tide to generate a moderate rip current threat at
east central Florida beaches today. The threat will be highest
after 3:00 PM due to tidal effects. Remember to always swim near a
lifeguard and do not swim alone. Do not be misled if there is
little to no surf at the beach as rip currents typically occur
beneath the waves.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered thunderstorms will move northeast across inland lakes,
intracoastal and Atlantic waters this afternoon, which will be
capable of producing wind gusts up to 35 knots. Mariners should
be prepared for storms approaching from the southwest and seek
safe harbor if threatening weather approaches.

.RIVER FLOOD IMPACT...
The St Johns River near Astor remains just above Action Stage.
The river is expected to remain near this level through early this
week. When Action Stage is reached near Astor, water begins to
move into yards and covers boat ramps in low lying areas along the
river.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered to numerous showers and lightning storms are expected
through mid week. The main storm hazards will continue to be
dangerous lightning strikes, gusty winds, and locally heavy
rainfall which may cause minor flooding, especially across the
Treasure Coast. For late this week, shower and storm coverage is
expected to be in the scattered range each afternoon with heavy
rain, gusty winds and lightning accompanying storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight. Rainfall
spotters are requested to report rainfall amounts over 3 inches
to the National Weather Service in Melbourne.

Bragaw

In the hours before

Special weather statement, Aug 5, 12:46 PM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1246 PM EDT Mon Aug 5 2019

FLZ141-051715-
Coastal Volusia FL-
1246 PM EDT Mon Aug 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VOLUSIA COUNTY UNTIL
115 PM EDT...

At 1246 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Smyrna Beach, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
New Smyrna Beach, Edgewater, Bethune Beach, Ponce Inlet and Turtle
Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2895 8079 2894 8079 2891 8087 2905 8097
      2910 8090
TIME...MOT...LOC 1646Z 252DEG 13KT 2903 8090

Combs
Special weather statement, Aug 5, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT Mon Aug 5 2019

FLZ045-053-052100-
Osceola FL-Orange FL-
421 PM EDT Mon Aug 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 500 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Celebration, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2850 8149 2852 8124 2824 8127 2823 8154
      2826 8156 2826 8166 2832 8166
TIME...MOT...LOC 2020Z 271DEG 12KT 2837 8151

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 12:46 PM EDTSpecial Marine WarningMLB59 min
Aug 5, 12:46 PM EDTSpecial Weather StatementMLBVolusia29 min
Aug 5, 3:25 PM EDTAreal Flood AdvisoryMLBIndian River95 min
Aug 5, 4:15 PM EDTSpecial Marine WarningMLB2 hr
Aug 5, 4:32 PM EDTSpecial Weather StatementMLBSeminole43 min
Aug 5, 5:03 PM EDTSevere Thunderstorm WarningMLBBrevard42 min
Aug 5, 5:13 PM EDTSpecial Weather StatementMLBOsceola92 min
Aug 5, 5:22 PM EDTSpecial Marine WarningMLB83 min
Aug 5, 5:23 PM EDTAreal Flood AdvisoryMLBBrevard82 min
Aug 5, 5:44 PM EDTSpecial Weather StatementMLBBrevard46 min
Aug 5, 6:46 PM EDTSpecial Weather StatementMLBBrevard29 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.